Alert archive / Florida / Tornado Warnings in 2024
Tornado Warning 20, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Aug 4, 2024, 4:59 PM EDT for 4 counties in Florida. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2024, 4:59 PM EDT (20:59 UTC)
- Expired
- Aug 4, 2024, 5:19 PM EDT
- In force
- 20 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Charlotte County, FL, DeSoto County, FL, Manatee County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 76 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:24 PM EDT | FUNNEL CLOUD | 4 N Port Charlotte, FL | Skywarn spotter reported a funnel cloud near Peachland Blvd and I-75 in Port Charlotte. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 4, 10:57 AM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 374 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 362 m²/s²
- 0-3 km storm-relative helicity
- 327 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted.
453
WFUS52 KTBW 042059
TORTBW
FLC015-027-081-115-042130-
/O.NEW.KTBW.TO.W.0020.240804T2059Z-240804T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
459 PM EDT Sun Aug 4 2024
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Southeastern Manatee County in west central Florida...
Northwestern Charlotte County in southwestern Florida...
West central DeSoto County in south central Florida...
Southeastern Sarasota County in west central Florida...
* Until 530 PM EDT.
* At 458 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Port Charlotte, moving north at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
North Port and Port Charlotte around 505 PM EDT.
Other locations impacted by this tornadic thunderstorm include
Murdock and El Jobean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! If your home is flooded, avoid flood waters. If
possible, take shelter in an interior room. Avoid windows. If you are
outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 2692 8212 2695 8223 2728 8222 2725 8197
TIME...MOT...LOC 2058Z 191DEG 36KT 2697 8217
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
TBW1 follow-up statement
905 WWUS52 KTBW 042119 SVSTBW Severe Weather Statement National Weather Service Tampa Bay Area Ruskin FL 519 PM EDT Sun Aug 4 2024 FLC015-027-081-115-042129- /O.CAN.KTBW.TO.W.0020.000000T0000Z-240804T2130Z/ Manatee FL-Charlotte FL-DeSoto FL-Sarasota FL- 519 PM EDT Sun Aug 4 2024 ...THE TORNADO WARNING FOR SOUTHEASTERN MANATEE...NORTHWESTERN CHARLOTTE...WEST CENTRAL DESOTO AND SOUTHEASTERN SARASOTA COUNTIES IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer appears capable of producing a tornado. Therefore, the warning has been cancelled. A Tornado Watch remains in effect until 800 PM EDT for south central, southwestern and west central Florida. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Ruskin. && LAT...LON 2692 8212 2695 8223 2728 8222 2725 8197 TIME...MOT...LOC 2117Z 191DEG 36KT 2718 8213 $$ TBW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Aug 4, 3:07 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 4, 3:07 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
307 PM EDT Sun Aug 4 2024
...New DISCUSSION, AVIATION, MARINE, FIRE WEATHER...
.DISCUSSION...
Issued at 301 PM EDT Sun Aug 4 2024
The days 1 and 2 forecast remains on track. Tropical Storm Debby
continues to parallel our coastline bringing heavy rain, high winds,
storm surge, and the threat of tornadoes to the forecast area. TS
Debby continues to strengthen as it moves northward. Landfall is
currently forecast by the NHC to be along the Big Bend of Florida as
a category 1 hurricane on Monday. Nearly everyone is already seeing
some form of impacts from TS Debby as the storm scrapes the western
Florida coast.
Heavy rain showers will be widespread with isolated thunderstorms
possible in the stronger rain bands. As the rain bands move onshore
and interact with moderate low-level SRH, embedded supercells will
pose an isolated tornado risk today. High winds and heavy rainfall
amounts will impact much of the Florida Peninsula, but the highest
winds and heaviest rainfall amounts will be focused closer to the
coast. A wide variety of impacts are expected with this system
throughout the next couple of days. Please see local tropical
products for specific regional impacts expected with TS Debby across
the forecast area and a list of active watches/warnings at the end
of this product. Also see related tropical products issued from this
office for additional information.
Tropical Storm Debby will begin to exit the area on Monday with the
majority of the impacts wrapping up on Tuesday. However, with weak
steering flow, Debby will meander slowly to the north of Florida
through at least mid week. Southwest flow into the storm will lead
to convergent rain bands trailing across the state. These rain bands
could lead to localized heavy rain and flooding concerns for several
days. Significant uncertainty remains for the end of the forecast
period due to the slow and wobbly nature of TS Debby's track.
&&
.AVIATION...
(18Z TAFS)
Issued at 301 PM EDT Sun Aug 4 2024
Widespread rain with embedded heavy showers and a few thunderstorms
will continue to move across the TAF sites into tonight causing
MVFR/occasional IFR conditions. The rainfall coverage will diminish
from south to north later this evening and overnight with scattered
to numerous showers and a few thunderstorms persisting through
Monday. Southeast winds at 15 to 25 knots with gusts to around 40
knots will continue into early tonight then shift south overnight
and then southwest Monday morning.
&&
.MARINE...
Issued at 301 PM EDT Sun Aug 4 2024
As Tropical Storm Debby approaches and tracks just west of the
waters today and tonight, conditions will continue to deteriorate
with increasing winds and significant building of seas. Hazardous
marine conditions are expected to develop which will persist into
Monday. Winds and seas will gradually subside Monday night and
Tuesday.
&&
.FIRE WEATHER...
Issued at 301 PM EDT Sun Aug 4 2024
No fire weather hazards are expected as sufficient moisture will
keep minimum afternoon relative humidity values above critical
levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 86 80 89 / 100 90 80 90
FMY 79 89 81 90 / 80 80 50 80
GIF 78 87 78 91 / 80 80 60 90
SRQ 78 89 80 90 / 100 90 80 90
BKV 76 86 78 89 / 100 90 80 90
SPG 81 89 83 90 / 100 90 80 90
&&
Sea Breeze Thunderstorm Regime For Monday: 5
Sea Breeze Thunderstorm Regime For Tuesday: 5
For additional information on sea breeze regimes, go to:
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Monday evening for Coastal Charlotte-Coastal
Citrus-Coastal Hernando-Coastal Hillsborough-Coastal Lee-
Coastal Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-
DeSoto-Hardee-Highlands-Inland Charlotte-Inland Citrus-
Inland Hernando-Inland Hillsborough-Inland Lee-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-
Sumter.
Storm Surge Warning for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
Pinellas.
Tropical Storm Watch for DeSoto-Hardee-Inland Charlotte-Inland
Lee-Polk.
Hurricane Watch for Coastal Levy-Inland Levy.
Storm Surge Watch for Coastal Charlotte-Coastal Lee-Coastal
Sarasota.
Gulf waters...Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM.
Hurricane Watch for Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM.
Hurricane Warning for Waters from Tarpon Springs to Suwannee
River FL out 20 to 60 NM.
&&
DISCUSSION/MARINE/FIRE WEATHER...ADavis
DECISION SUPPORT/AVIATION...Close
DECISION SUPPORT/UPPER AIR...Carlisle/WynnIn the hours before
Local storm report, Aug 4, 4:46 PM EDT, 13 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
446 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0254 PM Flood 1 NNE Manasota Key 26.93N 82.35W
08/04/2024 Charlotte FL Amateur Radio
Beach Rd to Manisota Key bridge closed due
to flooding.
&&Local storm report, Aug 4, 4:49 PM EDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
449 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM Storm Surge Punta Gorda 26.93N 82.05W
08/04/2024 Charlotte FL Amateur Radio
Extensive flooding in downtown Punta Gorda.
US 41 and US 17 impassable and closed due to
surge.
&&Local storm report, Aug 4, 4:54 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
454 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Tropical Cyclone 4 NNW Belleair 27.99N 82.83W
08/04/2024 Pinellas FL Mesonet
Mesonet station Clearwater Beach reported
wind gust of 61 mph.
&&Local storm report, Aug 4, 4:55 PM EDT, 4 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
455 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Tropical Cyclone 6 NNW Anna Maria Island 27.61N 82.76W
08/04/2024 GMZ853 FL Mesonet
Mesonet station Egmont Channel reported 58
mph wind gust.
&&Local storm report, Aug 4, 4:56 PM EDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
456 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM Tropical Cyclone 7 NW Palmetto 27.60N 82.65W
08/04/2024 GMZ830 FL Mesonet
Mesonet station Skyway Fishing Pier 52 mph
wind gust.
&&Local storm report, Aug 4, 4:57 PM EDT, 2 minutes before
Preliminary Local Storm Report
National Weather Service Tampa Bay Ruskin FL
457 PM EDT Sun Aug 4 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM Tropical Cyclone 2 ENE Saint Petersburg 27.77N 82.63W
08/04/2024 Pinellas FL ASOS
ASOS station KSPG St Petersburg - Albert
Whitted reporte 51 mph wind gust.
&&The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 10:24 PM EDT | Special Weather Statement | TBW | Highlands | 51 min |
| Aug 3, 11:19 PM EDT | Hurricane Warning | TBW | Levy | 36 hr |
| Aug 4, 8:42 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 33 min |
| Aug 4, 10:19 AM EDT | Tornado Warning | TBW | DeSoto, Hardee | 26 min |
| Aug 4, 10:45 AM EDT | Tornado Warning | TBW | DeSoto, Hardee, Manatee | 30 min |
| Aug 4, 11:04 AM EDT | Tornado Warning | TBW | Charlotte, DeSoto | 26 min |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Pasco | 21 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 8 days |
| Aug 4, 11:09 AM EDT | River Flood Warning | TBW | Hillsborough | 21 days |
| Aug 4, 11:15 AM EDT | Tornado Warning | TBW | Hardee, Hillsborough, Manatee, Polk | 30 min |
| Aug 4, 11:30 AM EDT | Tornado Warning | TBW | DeSoto, Hardee | 30 min |
| Aug 4, 11:59 AM EDT | Tornado Warning | TBW | Hardee, Polk | 31 min |
| Aug 4, 12:59 PM EDT | Tornado Warning | TBW | DeSoto, Hardee | 31 min |
| Aug 4, 1:36 PM EDT | Tornado Warning | TBW | Hardee, Polk | 24 min |
| Aug 4, 4:49 PM EDT | Flash Flood Warning | TBW | Manatee, Sarasota | 5 hr |
| Aug 4, 5:00 PM EDT | Tornado Warning | TBW | Charlotte, DeSoto, Sarasota | 30 min |
| Aug 4, 5:46 PM EDT | Tornado Warning | TBW | Pinellas | 29 min |
| Aug 4, 6:13 PM EDT | Flash Flood Warning | TBW | Hillsborough, Pasco, Pinellas | 3 hr |
| Aug 4, 7:33 PM EDT | Special Marine Warning | TBW | 27 min | |
| Aug 4, 7:38 PM EDT | Tornado Warning | TBW | Manatee, Sarasota | 37 min |
| Aug 4, 7:40 PM EDT | Special Marine Warning | TBW | 20 min |
Nearby
Tornado Warnings in Florida, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.